Facebook Pixel

why am I all of a sudden having my period twice a month

By September 22, 2014 - 4:24pm
Rate This

I had some kind of hip surgery in july but I have been having my period twice a month sense then , also before the surgery and the reasoning behind it was I was in a bad car wreck two days before it. But before that I had a normal period. Could it be from the blood thinners I had to do for two weeks after surgery

Add a Comment2 Comments

Thank you Pat

I havent done the blood thinners sense july but I do get dizzy somtimes but other then that i am ok its just been weird and sense the surgery have been having frequent urination more so then usual and i feel like i have to keep a thing of tolite paper in my underwear because of constent leaking

September 23, 2014 - 10:16am
HERWriter Guide

Hi concernedwomen and thanks for your question.

Blood thinners are medications taken orally or intravenously to prevent a blood clot. Blood thinners can increase the amount of bleeding during a woman's period and sometimes increase the length of the period. This doesn't happen for all women, some have no change at all.

Are you having any other issues? A number of side effects can occur from blood thinners in addition to heavy periods. These include bloody or discolored urine or feces, nosebleeds, bleeding gums and prolonged bleeding from a cut. Other side effects can include dizziness,muscle weakness, hair loss and rashes.

If your period isn't closer to normal in the next month, or if you experience additional problems, you may want to call your doctor. Otherwise you are mostly likely experiencing side effects from the blood thinners.

Is this information helpful? We hope you will stay in touch and let us know if your normal schedule comes back. No doubt this has been worrisome for you.

Best regards,


September 22, 2014 - 5:13pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.